Hi, i had my baby 3 months ago and i got on the depo shot as my birth control, but didn't work out for me because it made me bleed for 2 months and half almost 3. So i went to my OBGYN an he put me on the patch and said it should take the bleeding away and it did, so now i'm on 2 birth controls pretty much and now the right side of my head keeps hurting real bad. This pain has been going on for almost 5 day straight and i'm in the worst mood. I want to know if it could be because my hormones are going crazy or because of the birth controls? please help.
Birth control methods contain estrogen and they affect the estrogen levels which can aggravate the symptoms of migraines. Nutritional deficiencies, lack of sleep, stress all can trigger an attack of migraine. Birth control methods may cause a rise in blood pressure leading to severe headaches. In migraine there is also nausea, vomting and increased sensitivity to light and sound. Cluster headaches and tension headaches are few other possibilities. Discuss with your doctor about gradually withdrawing one of the birth controls. May be that helps. If the symptoms are severe you may need evaluation in the form of CT scan brain to rule out any structural abnormalities in the brain.
Take care and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.